Alert archive / Indiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 152, NWS Louisville, KY

June 18, 2015Trimble County, Kentucky; Jefferson County, Scott County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Jun 18, 2015, 4:04 PM EDT for Trimble County, Kentucky; Jefferson County, Scott County, Indiana. It was in force for 31 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2015, 4:04 PM EDT (20:04 UTC)
Expired
Jun 18, 2015, 4:35 PM EDT
In force
31 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jefferson County, IN, Scott County, IN, Trimble County, KY

The radar

The Louisville radar (KLVX), 94 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 4:04 PM EDTTSTM WND DMG1 N Blocher, INTREE DOWN NEAR THE INTERSECTION OF ROUTE 3 AND ROUTE 256. TIME ESTIMATED FROM RADAR
Jun 18, 4:05 PM EDTTSTM WND DMG1 Ene Blocher, INTREE DOWN IN NORTHWEST PART OF THE COUNTY ALONG POLK RD. TIME ESTIMATED BASED ON RADAR.
Jun 18, 4:20 PM EDTTSTM WND DMG2 Sse Wirt, INTREES DOWN AT BLACK ROAD AND THOMAS HILL ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 337 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
337 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

173 
WUUS53 KLMK 182004
SVRLMK
INC077-143-KYC223-182035-
/O.NEW.KLMK.SV.W.0152.150618T2004Z-150618T2035Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
404 PM EDT THU JUN 18 2015

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHEASTERN SCOTT COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHWESTERN TRIMBLE COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 435 PM EDT

* AT 402 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
  OF SCOTTSBURG...AND MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  LEXINGTON...SWANVILLE...WAKEFIELD...KENT...CHELSEA...VOLGA...
  LANCASTER...FIVE POINTS...SALUDA...SMYRNA...HANOVER...MADISON
  MUNICIPAL AIRPORT...MIDDLEFORK...HANOVER BEACH...WIRT...TROUT...
  NORTH MADISON AND BELLEVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3863 8539 3865 8579 3881 8579 3882 8576
      3883 8571 3882 8570 3883 8568 3882 8563
      3884 8561 3887 8538
TIME...MOT...LOC 2004Z 266DEG 23KT 3873 8565

HAIL...0.75IN
WIND...60MPH

$$

EER
2 follow-up statements
933 
WWUS53 KLMK 182015
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
415 PM EDT THU JUN 18 2015

INC143-182026-
/O.CAN.KLMK.SV.W.0152.000000T0000Z-150618T2035Z/
SCOTT IN-
415 PM EDT THU JUN 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCOTT COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3887 8538 3863 8539 3864 8557 3868 8557
      3868 8561 3871 8561 3871 8564 3873 8565
      3874 8568 3880 8568 3882 8564 3882 8563
      3884 8561
TIME...MOT...LOC 2016Z 266DEG 23KT 3874 8555

$$

INC077-KYC223-182035-
/O.CON.KLMK.SV.W.0152.000000T0000Z-150618T2035Z/
JEFFERSON IN-TRIMBLE KY-
415 PM EDT THU JUN 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
TRIMBLE AND WESTERN JEFFERSON COUNTIES UNTIL 435 PM EDT...

AT 412 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES EAST OF
SCOTTSBURG...AND MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
KENT...CHELSEA...VOLGA...LANCASTER...FIVE POINTS...SALUDA...SMYRNA...
HANOVER...MADISON MUNICIPAL AIRPORT...MIDDLEFORK...HANOVER BEACH...
WIRT...TROUT AND NORTH MADISON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3887 8538 3863 8539 3864 8557 3868 8557
      3868 8561 3871 8561 3871 8564 3873 8565
      3874 8568 3880 8568 3882 8564 3882 8563
      3884 8561
TIME...MOT...LOC 2016Z 266DEG 23KT 3874 8555

HAIL...0.75IN
WIND...60MPH

$$

EER
744 
WWUS53 KLMK 182031
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
431 PM EDT THU JUN 18 2015

INC077-KYC223-182042-
/O.EXP.KLMK.SV.W.0152.000000T0000Z-150618T2035Z/
JEFFERSON IN-TRIMBLE KY-
431 PM EDT THU JUN 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TRIMBLE AND
WESTERN JEFFERSON COUNTIES WILL EXPIRE AT 435 PM EDT/335 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3887 8538 3863 8539 3864 8557 3868 8557
      3868 8561 3871 8561 3871 8564 3873 8565
      3874 8568 3880 8568 3882 8564 3882 8563
      3884 8561
TIME...MOT...LOC 2032Z 266DEG 23KT 3875 8542

$$

EER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:42 PM EDT, 22 minutes earlier.

Area forecast discussion, Jun 18, 3:42 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
342 PM EDT Thu Jun 18 2015

.SHORT TERM (Now through Friday Night)...
Updated at 330 PM EDT Thu Jun 18 2015

In the near term, differential heating combined with a very
moist/unstable atmosphere has led to the development of convection
across the region.  The convection is focused currently in two
clusters, one along and north of the I-64 corridor from southern
Indiana into northern Kentucky, while the other is focused down
across the Bowling Green area.  Over the remainder of the afternoon,
we expect convection to continue to develop.  Torrential rainfall,
gusty winds and small hail will be the main weather hazards.  The
training of cells may lead to some hydrologic issues in some areas
and we will be keeping an eye on this.  The strongest storms over
the next few hours will likely be across southern and south-central
KY where the northeastward moving storms will interact with an
increasingly unstable atmosphere.  This area would generally be
defined as areas along and south of the Bluegrass and Western KY
Parkways.  Afternoon high temperatures in the upper 80s to around 90
are expected, but storms moving through the region will likely knock
temperatures back into the low 80s.

For Tonight, shower and thunderstorm activity is expected to
diminish in intensity as we loose diurnal heating.  The latest
guidance continues to show a frontal boundary stalling out across
the region overnight.  This feature combined with the nocturnal
low-level jet may result in additional showers and storms developing
tonight.  A mid-level vorticity maximum out ahead of the remnants of
Bill is progged to move across the region late tonight, which would
aid in convective development.  For now, we plan on letting PoPs
ramp downward this evening and then ramp back up late tonight toward
dawn on Friday.  Overnight lows will be mild with readings cooling
into the lower 70s.

For Friday/Friday night, the upper ridge that has been in place to
our south is forecast to break down as the remnants of Bill track
closer to the region.  Ongoing convection will likely be in progress
during the morning hours on Friday.  This activity will likely
diminish somewhat as the low-level jet axis veers back to the west
and the mid-level vort lobe pushes east.  Airmass recovery will
likely occur during the afternoon and we should see an uptick in
convective activity.  Anomalously moist PWATs will be above 2 inches
and warm cloud depths of over 4km are likely.  Torrential rainfall
and gusty winds will be possible with any strong convection that
develops again.  Have gone with the cooler side of the guidance for
tomorrow as clouds and precipitation will likely keep temperatures
down somewhat.  Highs in the low-mid 80s in the north with mid 80s
in the south look reasonable.  With the remnants of Bill arriving
late Friday night, widespread convection with heavy rainfall is
expected across much of the region.  For this period, have increased
PoPs given the relative good model agreement.

As for rainfall amounts, we expect 1-3 inches of rainfall from this
afternoon through Friday night across the region.  Current forecast
has the heaviest rainfall in a swath along the Ohio River with
lesser amounts across our southeastern areas.  This in very close
agreement with WPC QPF and the OHRFC QPF fields.

.LONG TERM (Saturday through Thursday)...
Issued at 325 PM EDT Thu Jun 18 2015

...Remnants of Tropical Cyclone Bill To Arrive Saturday...

The synoptic pattern at the start of the long term period will
feature persistent upper-level ridging across the south/southeastern
CONUS, with the Ohio Valley remaining on the periphery of this
ridge.  This will allow for multiple disturbances to ride through
the flow aloft, including the remnants of what once was Tropical
Storm Bill which will bring several rounds of showers/storms to the
region through the extended.

Saturday will begin with the remnants of Bill impacting the region.
A seasonably high slug of moisture will accompany this system, as
PWATS climb well above two inches.  Luckily, the timing seems to be
rather unfavorable to promote organized severe weather as it
appears the clouds/precip should enter into the region before
heating can be maximized.  850mb winds will increase to 40-50 knots
in response to the approaching disturbance.  Therefore, stronger
winds will be just off the surface and even mediocre convection
could mix down some stronger gusts.  Additionally, the stronger
winds off the surface will help increase low-level shear which could
aid in some storm rotation, conditional upon sufficient instability
developing.  These threats will be something to monitor, but really
think the timing of the cloud cover and expected rain shield will
really limit any widespread severe threat.

The main threat with this system will be the heavy rainfall which
may lead to some localized flooding issues.  Debated putting up a
Flash Flood Watch, but just not sure how widespread flash flooding
will be at this time.  3-hour guidance ranges from 2 to 3.5 inches
across the area currently, but this will likely go down in coming
days as rain falls Friday/Friday night.  While the rain will be
heavy at times, the lack of instability may limit the convective
flare to much of the rainfall and it may be a more stratiform precip
with perhaps some localized areal flooding.  Also, the event is
still 48 hours away, so there is still some time to nail down
details.  For all of these reasons, will continue with the ESF and
hold off on any products for now.  On Saturday into Saturday night,
rainfall amounts look to range from 1-2 inches areawide.

For the remainder of the long term, the flow aloft will turn more to
the northwest as a strong ridge builds into the southern CONUS.  A
weak frontal boundary will push into portions of IN/OH during the
day on Sunday, sliding into north-central KY Sunday evening.
Guidance suggests we will become quite unstable ahead of the
boundary on Sunday, but will likely have a decent cap to overcome.
Therefore, will limit coverage to 30-40 percent at this time.  Any
storm that develops in this strongly unstable environment could
become strong to severe.

The latest guidance suite suggests this boundary will stall
somewhere near the Ohio Valley Monday through at least Wednesday of
next week.  It appears this front will remain close enough to the
better mid-level flow of 30-50 knots, promoting the threat for
strong to severe MCSs to track through the region.  Just how strong
these get will depend on the time of day they come through and just
how strong each individual wave is, but the overall synoptic setup
is there for some active weather mainly across the northern half of
the CWA.

&&

.HYDROLOGY...

Issued at 340 PM EDT Thu Jun 18 2015

Differential heating and a moist atmospheric profile will lead to
heavy rainfall with diurnally driven convection over the next 24
hours.  The remnants of tropical storm Bill will move into the area
Friday night and pass through the region on Saturday and into
Saturday night.

Our current forecast projections show area wide basin average
rainfall of 2 to 4 inches.  Locally higher amounts of 5+ inches in
some isolated areas can not be ruled out.  This rainfall is expected
to fall from this afternoon through Sunday morning.

Soil conditions across the region vary greatly given the scattered
diurnally driven rainfall of the last few days.  Soil moisture
values are fairly high across southern Indiana and portions of north
central KY from recent rains.  These soil moisture values will
increase over the next day as additional convection develops.  Soils
are expected to become saturated over the weekend as the remnants
of Bill push through the region.

Current flash flood guidance indicates that we can take about 2-3
inches of rain over a 2-6 hour period, while 24 hour flash flood
values of 4+ inches were noted in the guidance.

Currently we have a hydrologic outlook (ESFLMK) product in effect.
The expected rainfall over the next 72 hours may result in
hydrologic issues over portions of our region.  Localized flooding
will be possible and quick rises on area creeks and streams are
likely. However deterministic and ensemble guidance does not
indicate that river flooding will be particularly widespread at this
time.  Should these ideas change, flash flood watches may be
required in future forecast issuances.
&&

.AVIATION (18Z TAF Update)...
Updated at 114 PM EDT Thu Jun 18 2015

Convective temperatures are being reached at the moment and
scattered convection is developing across the region.  The most
coverage is expected to be across the Bluegrass region of KY
affecting the KLEX this afternoon.  Some additional convection over
west-central TN will also move northeast and may affect the KBWG
terminal this afternoon.  The latest guidance continues to be in
agreement that the convection will diminish after sunset and some
light fog could be an issue at the terminals overnight.  There is
also a signal in the data that suggests a minor wave out ahead of
Bill will approach the region tonight, possibly firing some
additional convection toward dawn Friday.

For this package, we plan on running with VFR conditions prevailing
this afternoon/evening with thunderstorms in vicinity of the
terminals.  Current thinking is that MVFR visibilities will be seen
at KBWG/KLEX after 19/09Z through about 19/13-14Z.

Forecast Confidence
======================
Ceilings:   High
Visibility: Medium
Winds:      High
T-storms:   Medium

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Short Term........MJ
Long Term.........KJD
Hydrology.........MJ
Aviation..........MJ
Hazardous weather outlook, Jun 18, 3:48 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
348 PM EDT THU JUN 18 2015

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-192000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
348 PM EDT THU JUN 18 2015 /248 PM CDT THU JUN 18 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND TONIGHT. THE MAIN HAZARDS WILL BE DAMAGING WIND
GUSTS...TORRENTIAL RAINFALL AND CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR FRIDAY
OVER THE REGION...WITH TORRENTIAL RAINFALL...GUSTY WINDS AND LIGHTNING
BEING THE MAIN THREATS.

ON FRIDAY NIGHT INTO SATURDAY...THE REMNANTS OF TROPICAL STORM BILL WILL
BRING SCATTERED TO NUMEROUS SHOWERS AND STORMS TO THE OHIO VALLEY.
LOCALIZED FLOODING MAY BECOME A PROBLEM SATURDAY AND SATURDAY
NIGHT AS WIDESPREAD PRECIPITATION WITH LOCALLY TORRENTIAL RAINFALL
MOVES THROUGH THE OHIO VALLEY. GUSTY WINDS WILL ALSO BE POSSIBLE.

OTHER ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY
AFTERNOON THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY STRONG WINDS OR FLOODING
THROUGH SATURDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

MJ/KD

In the hours before

Special weather statement, Jun 18, 3:17 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
217 PM CDT THU JUN 18 2015

KYZ073-181950-
ALLEN KY-
217 PM CDT THU JUN 18 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...

AT 214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF SCOTTSVILLE...AND MOVING
EAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SCOTTSVILLE...
  ADOLPHUS AND WEST FORK...
  PETROLEUM AND RODEMER...
  FOREST SPRINGS...
  OAK FOREST AND AMOS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

&&

LAT...LON 3663 8622 3665 8641 3669 8642 3676 8641
      3684 8612 3663 8607
TIME...MOT...LOC 1918Z 268DEG 21KT 3669 8633

SCHOETTMER
Special weather statement, Jun 18, 3:28 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
328 PM EDT THU JUN 18 2015

INZ077-078-182000-
SCOTT IN-WASHINGTON IN-
328 PM EDT THU JUN 18 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 50 MPH WINDS...

AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF SALEM...AND MOVING EAST AT
35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SCOTTSBURG...
  PUMPKIN CENTER...
  LITTLE YORK...
  LEOTA...
  AUSTIN...

THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
29 AND 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3881 8570 3862 8571 3864 8614 3877 8614
      3878 8608 3876 8601 3877 8599 3876 8598
      3877 8595 3876 8590 3873 8588 3874 8585
      3881 8580
TIME...MOT...LOC 1929Z 266DEG 28KT 3869 8601

EER
Local storm report, Jun 18, 3:50 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
350 PM EDT THU JUN 18 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     TSTM WND DMG     4 ENE HADLEY            37.08N 86.56W
06/18/2015                   WARREN             KY   TRAINED SPOTTER

            TWITTER REPORT PASSED ALONG OF SEVERAL TREES
            DOWN ALONG THE 10000 BLOCK OF BARREN RIVER
            RD.

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Local storm report, Jun 18, 3:54 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
354 PM EDT THU JUN 18 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     TSTM WND DMG     2 S MEMPHIS             38.45N 85.76W
06/18/2015                   CLARK              IN   PUBLIC

            RELAYED VIA BROADCAST MEDIA. SHINGLE DAMAGE
            FROM ROOF NEAR SPEED, IN

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Special weather statement, Jun 18, 3:54 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
254 PM CDT THU JUN 18 2015

KYZ027-061>063-182025-
BUTLER KY-EDMONSON KY-GRAYSON KY-HART KY-
254 PM CDT THU JUN 18 2015

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST
OF MORGANTOWN TO BROWNSVILLE TO 6 MILES WEST OF MUNFORDVILLE...AND
MOVING NORTHEAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  MUNFORDVILLE...
  LEITCHFIELD...
  BROWNSVILLE...
  DO STOP AND TOM JOHNS CROSSING...
  WINDYVILLE AND PROSPERITY...
  CANEYVILLE AND STOCKHOLM...
  POST AND STRAW...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 58 AND 65.

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 107 AND 94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

&&

LAT...LON 3752 8636 3737 8595 3740 8566 3715 8599
      3716 8605 3713 8607 3718 8633 3739 8662
      3742 8662
TIME...MOT...LOC 1954Z 247DEG 17KT 3738 8655 3722 8622
          3725 8598

SCHOETTMER
Local storm report, Jun 18, 3:55 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
355 PM EDT THU JUN 18 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     HAIL             MORGANTOWN              37.22N 86.70W
06/18/2015  E1.50 INCH       BUTLER             KY   BROADCAST MEDIA

            REPORT RELAYED FROM VIEWER.

&&

NWS LOUISVILLE KY
IRIS SYSTEM

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:09 PM EDTSpecial Weather StatementLMKButler31 min
Jun 18, 1:30 PM EDTSpecial Weather StatementLMKMercer30 min
Jun 18, 1:36 PM EDTSpecial Weather StatementLMKHarrison29 min
Jun 18, 1:55 PM EDTSpecial Weather StatementLMKJessamine30 min
Jun 18, 2:28 PM EDTSpecial Weather StatementLMKSimpson32 min
Jun 18, 2:31 PM EDTSpecial Weather StatementLMKAllen29 min
Jun 18, 2:36 PM EDTSpecial Weather StatementLMKOhio29 min
Jun 18, 2:37 PM EDTSevere Thunderstorm WarningLMKAllen, Simpson28 min
Jun 18, 2:45 PM EDTSpecial Weather StatementLMKOldham30 min
Jun 18, 2:50 PM EDTSpecial Weather StatementLMKWarren30 min
Jun 18, 2:51 PM EDTSpecial Weather StatementLMKHarrison29 min
Jun 18, 3:04 PM EDTSpecial Weather StatementLMKButler31 min
Jun 18, 3:17 PM EDTSpecial Weather StatementLMKAllen33 min
Jun 18, 3:24 PM EDTSevere Thunderstorm WarningLMKButler, Warren31 min
Jun 18, 3:54 PM EDTSpecial Weather StatementLMKEdmonson, Grayson, Hart31 min
Jun 18, 4:09 PM EDTSpecial Weather StatementLMKSimpson31 min
Jun 18, 4:10 PM EDTSpecial Weather StatementLMKHarrison30 min
Jun 18, 4:27 PM EDTAreal Flood AdvisoryLMKHarrison, Scott3 hr
Jun 18, 4:28 PM EDTSpecial Weather StatementLMKHenry32 min
Jun 18, 4:28 PM EDTSevere Thunderstorm WarningLMKGrayson, Hardin, Hart, Larue32 min
Jun 18, 4:34 PM EDTSpecial Weather StatementLMKMeade31 min
Jun 18, 4:35 PM EDTSpecial Weather StatementLMKRussell30 min
Jun 18, 4:37 PM EDTSpecial Weather StatementLMKHancock33 min
Jun 18, 4:49 PM EDTSevere Thunderstorm WarningLMKJefferson31 min
Jun 18, 4:53 PM EDTSpecial Weather StatementLMKJefferson32 min
Jun 18, 4:59 PM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Meade31 min
Jun 18, 5:06 PM EDTSpecial Weather StatementLMKHenry29 min
Jun 18, 5:18 PM EDTSpecial Weather StatementLMKSpencer32 min
Jun 18, 5:19 PM EDTAreal Flood AdvisoryLMKJefferson3 hr
Jun 18, 5:30 PM EDTSpecial Weather StatementLMKMeade30 min
Jun 18, 5:36 PM EDTAreal Flood AdvisoryLMKFranklin, Henry, Oldham, Shelby3 hr
Jun 18, 5:40 PM EDTFlash Flood WarningLMKJefferson3 hr
Jun 18, 5:42 PM EDTAreal Flood AdvisoryLMKBourbon, Franklin, Harrison, Nicholas, Scott3 hr
Jun 18, 5:52 PM EDTAreal Flood AdvisoryLMKMeade3 hr
Jun 18, 6:02 PM EDTAreal Flood AdvisoryLMKFranklin, Shelby3 hr
Jun 18, 6:15 PM EDTSevere Thunderstorm WarningLMKAnderson, Franklin, Scott, Woodford30 min
Jun 18, 6:24 PM EDTSevere Thunderstorm WarningLMKFayette, Scott, Woodford31 min
Jun 18, 6:32 PM EDTAreal Flood AdvisoryLMKBourbon, Fayette, Scott, Woodford3 hr
Jun 18, 6:38 PM EDTFlash Flood WarningLMKBourbon, Fayette, Harrison, Nicholas, Scott5 hr
Jun 18, 7:04 PM EDTSevere Thunderstorm WarningLMKClark20 min
Jun 18, 7:11 PM EDTAreal Flood AdvisoryLMKTrimble4 hr
Jun 17, 8:22 PM EDTSpecial Weather StatementLMKCrawford, Dubois, Orange, Perry28 min
Jun 17, 8:52 PM EDTSpecial Weather StatementLMKWashington33 min
Jun 17, 8:59 PM EDTSpecial Weather StatementLMKCrawford, Harrison31 min
Jun 18, 3:28 PM EDTSpecial Weather StatementLMKScott32 min
Jun 18, 3:34 PM EDTSevere Thunderstorm WarningLMKScott, Washington31 min
Jun 18, 4:11 PM EDTSpecial Weather StatementLMKClark29 min
Jun 18, 5:08 PM EDTSpecial Weather StatementLMKDubois32 min
Jun 18, 6:11 PM EDTSpecial Weather StatementLMKClark29 min
Jun 18, 6:20 PM EDTSpecial Weather StatementLMKWashington30 min
Jun 18, 6:29 PM EDTSevere Thunderstorm WarningLMKClark, Scott, Washington31 min
Jun 18, 6:58 PM EDTSpecial Weather StatementLMKJefferson42 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2015Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.